Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 376, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 28, 2009, 6:30 PM CDT for Osage County, Pawnee County, Oklahoma. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 28, 2009, 6:30 PM CDT (23:30 UTC)
- Expired
- Jul 28, 2009, 7:30 PM CDT
- In force
- 60 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Osage County, OK, Pawnee County, OK
The radar
The Vance AFB radar (KVNX), 112 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 7:40 PM CDT | TSTM WND GST 70 | 5 W Pawnee, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 28, 3:32 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 11.5 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 727 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 282330
SVRTSA
OKC113-117-290030-
/O.NEW.KTSA.SV.W.0376.090728T2330Z-090729T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
630 PM CDT TUE JUL 28 2009
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN OSAGE COUNTY IN NORTHEAST OKLAHOMA
PAWNEE COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 730 PM CDT
* AT 630 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL
AND DAMAGING WINDS TO 70 MPH. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM BURBANK TO 11 MILES WEST OF FAIRFAX TO 20 MILES
WEST OF RALSTON...MOVING SOUTHEAST AT 25 MPH. THESE STORMS HAVE
A HISTORY OF PRODUCING DAMAGING WINDS TO 70 MPH.
* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...BURBANK...
FAIRFAX...RALSTON...SKEDEE AND PAWNEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SHELTER
IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3662 9690 3676 9681 3655 9647 3636 9665
3632 9692 3634 9693 3635 9703 3651 9704
3654 9699 3656 9690 3659 9690 3660 9693
3658 9701 3661 9706
TIME...MOT...LOC 2330Z 314DEG 22KT 3670 9681 3659 9690
3657 9708
$$2 follow-up statements
000
WWUS54 KTSA 282347
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
647 PM CDT TUE JUL 28 2009
OKC113-117-290030-
/O.CON.KTSA.SV.W.0376.000000T0000Z-090729T0030Z/
OSAGE OK-PAWNEE OK-
647 PM CDT TUE JUL 28 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR PAWNEE AND WESTERN OSAGE COUNTIES...
AT 647 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTH OF FAIRFAX TO 7 MILES NORTHWEST OF
RALSTON TO 16 MILES WEST OF RALSTON...MOVING SOUTHEAST AT 20 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...FAIRFAX...
RALSTON...SKEDEE AND PAWNEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3662 9690 3670 9685 3655 9647 3636 9665
3632 9692 3634 9693 3635 9703 3651 9704
3654 9699 3656 9690 3659 9690 3660 9693
3658 9701 3661 9706
TIME...MOT...LOC 2348Z 312DEG 18KT 3667 9674 3656 9683
3654 9701
$$000
WWUS54 KTSA 290017
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
717 PM CDT TUE JUL 28 2009
OKC113-117-290030-
/O.CON.KTSA.SV.W.0376.000000T0000Z-090729T0030Z/
OSAGE OK-PAWNEE OK-
717 PM CDT TUE JUL 28 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR PAWNEE AND WESTERN OSAGE COUNTIES...
AT 717 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM FAIRFAX TO SKEDEE TO 7 MILES NORTHWEST OF PAWNEE...
MOVING SOUTHEAST AT 20 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...SKEDEE AND
PAWNEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3657 9688 3660 9670 3655 9647 3636 9665
3632 9692 3634 9693 3635 9703 3651 9704
3654 9699 3656 9690 3657 9690
TIME...MOT...LOC 0017Z 312DEG 18KT 3652 9664 3641 9673
3639 9691
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 6:00 PM CDT, 30 minutes earlier.
Area forecast discussion, Jul 28, 6:00 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 600 PM CDT TUE JUL 28 2009 ...AVIATION... .DISCUSSION... VFR CONDITIONS ARE LARGELY EXPECTED THROUGH THE TAF PERIOD. HOWEVER DIFFICULTY IN TIMING THUNDERSTORMS PROBABILITIES WILL REMAIN. BEST CHANCES FOR VFR CIGS AND VSBYS IN THUNDER WILL REMAIN ACROSS THE NORTHERN OK AND NW AR TAF SITES THROUGH TONIGHT AS A SURFACE BOUNDARY MAKES ITS WAY SOUTH. LOWER THUNDERSTORM CHANCES WILL CONTINUE AT ALL SITES TOMORROW AFTERNOON...HOWEVER AREAL COVERAGE OF STORMS SUGGESTS THAT VFR CONDITIONS WILL PREVAIL. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...23
Hazardous weather outlook, Jul 28, 4:57 PM CDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 457 PM CDT TUE JUL 28 2009 ARZ001-002-010-011-019-020-029-OKZ049-053>076-291000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 500 PM CDT TUE JUL 28 2009 ...SEVERE WEATHER RISK TO CONTINUE THROUGH THE EVENING HOURS... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...PRIMARILY WEST OF A MIAMI TO MCALESTER LINE. ONSET...ONGOING. DISCUSSION... SCATTERED THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON ACROSS NORTH CENTRAL OKLAHOMA AND SOUTHERN KANSAS. THESE STORMS WERE IN ADVANCE OF A WEAK FRONTAL BOUNDARY...AND BEING AIDED BY A PASSING DISTURBANCE ALOFT. INSTABILITY HAS INCREASED ACROSS EASTERN OKLAHOMA THIS AFTERNOON WHILE WINDS ALOFT HAVE ALSO STRENGTHENED AHEAD OF THE UPPER DISTURBANCE. THIS HAS PROVIDED AN ENVIRONMENT SUPPORTIVE OF SEVERE WEATHER...PRIMARILY ACROSS NORTHEAST OKLAHOMA WHERE LARGE HAIL AND WIND GUSTS OF 60 MPH WILL BE POSSIBLE WITH THE STRONGEST STORMS. STORM INTENSITY IS EXPECTED TO GRADUALLY WEAKEN AFTER SUNSET...HOWEVER AN ISOLATED SEVERE WEATHER RISK MAY CONTINUE THROUGH THE OVERNIGHT HOURS AS THE FRONTAL BOUNDARY APPROACHES. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED PRIMARILY ACROSS NORTHEAST OKLAHOMA THROUGH THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. THURSDAY...SEVERE THUNDERSTORM POTENTIAL. FRIDAY THROUGH MONDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... CONFIDENCE IS INCREASING THAT STRONG TO SEVERE THUNDERSTORMS WILL IMPACT NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS LATE WEDNESDAY INTO THURSDAY. THE LIKELY SCENARIO IS FOR STORMS TO DEVELOP ACROSS THE HIGH PLAINS WEDNESDAY AFTERNOON AND DEVELOP INTO A LARGE COMPLEX THAT TRACKS EASTWARD OVERNIGHT. THE COMBINATION OF AMPLE INSTABILITY AND INCREASING WINDS ALOFT WILL SUPPORT AN INCREASING RISK OF STRONG WINDS WITH THIS STORM COMPLEX. ADDITIONALLY...LOCALLY HEAVY RAINS ARE LIKELY AS THIS STORM COMPLEX TRACKS EASTWARD ACROSS THE AREA. THUNDERSTORM CHANCES WILL CONTINUE THROUGH THE WEEKEND INTO EARLY NEXT WEEK...AS THE WEATHER PATTERN REMAINS ACTIVE FOR SUMMER WITH FRONTAL BOUNDARIES REMAIN IN THE VICINITY. EMERGENCY MANAGEMENT PLANNING STATEMENT... SEVERE WEATHER WATCHES AND WARNINGS SHOULD BE ANTICIPATED FOR THE LATE WEDNESDAY INTO THURSDAY TIMEFRAME. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 5:46 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 59 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.